MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 S-ROM*STM STD,30NK 14X09X130; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 S-ROM*STM STD,30NK 14X09X130; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Catalog Number 523291
Medical Device Problem Codes Fracture (1260); Failure to Osseointegrate (1863)
Health Effect - Clinical Codes Muscle Spasm(s) (1966); Neuropathy (1983); Pain (1994); Inadequate Osseointegration (2646); Fibrosis (3167); No Code Available (3191)
Date of Event 05/16/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pending product liability, pfs alleges pain, neuropathy on the right foot, muscle spasm, and muscle atrophy.After review of medical record, patient was revised to address failed painful right total hip arthroplasty.Revision notes reported that a fair amount of bloody fibrous debris was cultured and debrided.The stem was found to be loose and broken.Intraoperative radiograph showed that perforation had occurred at the lateral cortex, so an eto was performed.A crack was then noted at the distal part of the femur, and two cables were passed distally, and also two proximally, to repair the eto.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7966390
Report Number1818910-2018-72542
Device Sequence Number1409283
Product Code JDI
UDI-Device Identifier10603295170969
UDI-Public10603295170969
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2008
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number523291
Device Lot Number654653
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight88